Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 364, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 4, 2005, 3:12 AM CST for Benton County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2005, 3:12 AM CST (09:12 UTC)
- Expired
- Jan 4, 2005, 3:30 AM CST
- In force
- 18 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Benton County, AR
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 414 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 040912 SVRTSA ARC007-040930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 312 AM CST TUE JAN 4 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 330 AM CST * AT 312 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF HIWASSE...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BELLA VISTA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3643 9452 3630 9429 3649 9409 3649 9447 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 9:35 PM CST, 5 hours 37 minutes earlier.
Area forecast discussion, Jan 3, 9:35 PM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 935 PM CST MON JAN 3 2005 FRONT HAS CONTINUED TO SAG SOUTHEAST THIS EVENING AND IS THROUGH ALL BUT THE FAR EASTERN AND SOUTHERN PARTS OF THE FORECAST AREA. THE FRONT WILL BECOME STATIONARY LATER TONIGHT AND MAY MOVE JUST SLIGHTLY BACK TO THE NORTH AND WEST DURING THE DAY TUESDAY BUT NOT AS FAR AS THE MODELS INDICATE. SHOWERS AND THUNDERSTORMS HAVE BEEN PERSISTENT IN FAR SOUTHEAST OKLAHOMA THIS EVENING. EVENTUALLY THE AREA OF PRECIPITATION WILL BEGIN TO EXPAND TO THE NORTH SO WILL KEEP THE FLASH FLOOD WATCH GOING EVERYWHERE. LOWERED TEMPERATURES A BIT IN MOST PLACES TONIGHT AND TUESDAY AND ADJUSTED THE WINDS SOME BUT OTHERWISE NO MAJOR CHANGES ARE NEEDED. STILL LOOKS LIKE A CLOSE CALL ON THE POTENTIAL FOR A WINTER STORM IN THE NORTHWEST PART OF OUR FORECAST AREA TUESDAY NIGHT AND WEDNESDAY. WILL LET THE NEXT SHIFT TAKE A CLOSER LOOK AT WHETHER HEADLINES ARE NEEDED OR NOT. UPDATE COMING SHORTLY. FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH THROUGH TUESDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH THROUGH TUESDAY FOR ZONES OKZ049...OKZ053>076. PLATE
Hazardous weather outlook, Jan 3, 12:45 PM CST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CST MON JAN 3 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CST MON JAN 3 2005
...HEAVY RAINFALL POSSIBLE OVER MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THIS AFTERNOON...A SLOW MOVING COLD FRONT STRETCHED FROM NEAR DURANT
TO JAY OKLAHOMA. A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS
ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WAS CONTINUING TO
WEAKEN AND MOVE EASTWARD OUT OF THE FORECAST AREA. SCATTERED LIGHT
SHOWERS WERE LOCATED ACROSS MUCH OF THE REST OF EASTERN OKLAHOMA.
THE FRONT IS EXPECTED TO LINGER ACROSS EASTERN OKLAHOMA THROUGH
TONIGHT.
ANOTHER STRONG UPPER LEVEL IMPULSE WILL MOVE INTO THE SOUTHERN
PLAINS OVERNIGHT...AND RAIN AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP TONIGHT MAINLY ALONG AND SOUTH OF THE COLD FRONT.
ADDITIONAL RAINFALL ON THE ORDER OF 1 TO 2 INCHES IS
LIKELY...PRIMARILY OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
WHILE A MARGINALLY SEVERE THUNDERSTORM OR TWO IS POSSIBLE...HEAVY
RAINFALL WILL BE THE PRIMARY THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...BUT EMERGENCY MANAGEMENT GROUPS
SHOULD BE AWARE OF THE HEAVY RAINFALL THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS
EXTENDED DISCUSSION...
COLDER AIR WILL SLOWLY FILTER SOUTH INTO PARTS OF NORTHEAST OKLAHOMA
TUESDAY NIGHT INTO WEDNESDAY. AN APPROACHING UPPER LEVEL SYSTEM WILL
ENHANCE PRECIPITATION CHANCES DURING THIS TIMEFRAME...MAINLY ALONG
AND NORTH OF THE COLD FRONT. AREAS OF FREEZING RAIN MAY DEVELOP
NORTH OF INTERSTATE 44 LATE TUESDAY NIGHT INTO EARLY WEDNESDAY AS
SURFACE TEMPERATURES ARE FORECAST TO DROP NEAR OR JUST BELOW
FREEZING.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES ARE URGED TO STAY TUNED TO THE LATEST
FORECASTS CONCERNING THIS POTENTIAL WINTER WEATHER EVENT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATIONIn the hours before
Special weather statement, Jan 4, 1:11 AM CST, 2 hours 1 minute before
OKZ071-073-074-040800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
111 AM CST TUE JAN 4 2005
OKZ071-073-074-040800-
HASKELL OK-MCINTOSH OK-PITTSBURG OK-
111 AM CST TUE JAN 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CST
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
MCINTOSH...HASKELL AND PITTSBURG
AT 111 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF KREBS...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...KINTA...
ENTERPRISE...WHITEFIELD...EUFAULA...KREBS...BLOCKER...FEATHERSTON...
CROWDER...QUINTON AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jan 4, 2:51 AM CST, 21 minutes before
ARZ001-040930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
251 AM CST TUE JAN 4 2005
ARZ001-040930-
BENTON AR-
251 AM CST TUE JAN 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 251 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF GENTRY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...FAIRMOUNT...MILLER...
BENTONVILLE...SILOAM SPRINGS...SULPHUR SPRINGS...GENTRY...GRAVETTE...
GALLITIN...SPRINGTOWN...HIGHFILL...CHEROKEE CITY...VAUGHN...
DECATUR...CENTERTON...HIWASSE AND BELLA VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:07 AM CST | Flash Flood Warning | TSA | Crawford | 113 min |
| Jan 4, 5:07 AM CST | Flash Flood Warning | TSA | Franklin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.